Prozac withdrawel

Discussion in 'Fibromyalgia Main Forum' started by maps, Feb 16, 2007.

  1. maps

    maps New Member

    Hi:

    I have been on prozac for about three years. I have reduced slowely and have been off them for about a month.

    The good side is that I am starting to have feelings again the bad side is that I feel so ill most of the time.

    If anyone had any experience with prozac withdrawel I would love to hear from you.

    Sorry for the short description but I can hardly sit here long enough to type this.

    Thanks in advance.

    maps
  2. MoibonFL

    MoibonFL New Member

    Hi, I was on Prozac for 10 years or more..but when I came off, I weaned off and started Lexapro instead with no problems other than nervousness. Try to stick with it, 3 years is a while to have something in your system and then stop taking. Prozac will also be in your system for a while afterwards..what dose were you on? Do you feel sick before you eat? afterwards? in the mornings?
  3. maps

    maps New Member

    Hi:

    Just taken my clonazepam for sleep so am able to sit here a little while.

    I was only on 20mg/day. I had not started my withdrawel before xmas but I had nausea and abdominal problems. They have become worse but I don't know if it is the prozac.

    The pain was unbearable, I was given medication for ulcer did not work, pain worsened then I was given antibiotic for yeast, did not work. Went to my local health food store he suggested IBS, the tablets are keeping it under control although my back kills me.

    Yes I have nausea, sudden anger, headaches, sinus and huge mood swings plus sleeping problems and dizziness (sp).

    If anyone knows of a good site that will tell me what to expect and how long it would be very much appreciated.

    Regards
    masp
  4. maps

    maps New Member

    Thank you for the feed back, that's a long list.

    I do have a good pysc. doctor he told me about the headaches and the half life. My next appointement is the end of the month.

    We did the withdrawels because I wanted to see where my body was at with the CFS (effexor first, no really bad withdrawel)then after three months the prozac every other day for six weeks.

    I am never ever going on antidepressants again.

    Regards
    maps
  5. bewell4

    bewell4 New Member

    um, does that word have an l? anyway: now i am on it again, but with a doc who believes fibros are super sensitive and so has me on 2.5 grams instead of 10! (the first doc wanted me on 20, i started at 10, but it was killing* me! i don't think i ever made it up to 20).

    so, anyway, when i weaned myself off (i know, i know, not good advice- i do not advocate, but my dr wouldn't listen and i was desperate. i also called and checked with the pharmacy before i did it. i had heard that sudden stopping could really be hard on you/dangerous)- okay, when i weaned off i just kept cutting the pills in half, and in half again. i remember that i had to fiddle with the dose - at first trying to go down too fast made me feel really crazy. and there were a few days when i tried taking no pill and just couldn't do it...i felt so bad. so i went back up to the regular higher dose and then slowly tried again. then, somehow, one day (a few days in a row) the lower dose felt fine and then i was fine when i stopped!

    this is just my story, my 2 cents is to check with your doctor and the pharmacy (i always try to get a couple opinions, to try to be safe) and see if you can go down slowly.

    actually, right now when i started again the 2.5 grams made me feel like i would pass out, so (on doc recommendation...although i need to check this cuz im a bit fuzzy on it. can't remember if he said this was okay for prozac, or another drug, and also i don't know if it is harming my throat! i can "feel" the meds in my throat and it tastes/feels awful. yucky!) right now i have crushed my pills and am taking only 1gram at a time!!

    okay, ive rambled enough. once again, check with your doc. sorry about your withdraws, i know how it is! :(

    p.s. the other, non medical stuff...take it easy on yourself! if you can be extra gentle. realize that this is work your body/mind is doing and just do some nice things for yourself as you transition. !
  6. maps

    maps New Member

    I will take all the 10c worth of advice I can get.

    I think I will talk to my pharmacy in the morning, thanks.

    regards
    maps
  7. maps

    maps New Member

    I did not know that you could get Prozac in tablet form. I had capsules and the smallest dosage was 20mg. I would much rather have had tablets I could cut into pieces.

    Thanks everyone for your input.

    Regards
    Maps